Alert archive / New York / Gale Watches in 2014

Gale Watch 8, NWS Buffalo, NY

March 10, 2014

NWS Buffalo, NY issued this gale watch at Mar 10, 2014, 4:42 PM EDT. It took effect at Mar 12, 2014, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 4:42 PM EDT (20:42 UTC)
In effect from
Mar 12, 2014, 11:00 AM EDT
Expired
Mar 11, 2014, 4:30 AM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WHUS71 KBUF 102042
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT MON MAR 10 2014

LOZ042>045-062>065-110445-
/O.NEW.KBUF.GL.A.0008.140312T1500Z-140313T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
442 PM EDT MON MAR 10 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT. 

* WINDS...NORTH TO 35 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

THOMAS
2 follow-up statements
878 
WHUS71 KBUF 110236
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT MON MAR 10 2014

LOZ042>045-062>065-111045-
/O.CON.KBUF.GL.A.0008.140312T1500Z-140313T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1036 PM EDT MON MAR 10 2014

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...NORTH TO 35 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
768 
WHUS71 KBUF 110830
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
430 AM EDT TUE MAR 11 2014

LOZ042-062-111630-
/O.UPG.KBUF.GL.A.0008.140312T1500Z-140313T0600Z/
/O.NEW.KBUF.GL.W.0008.140312T1200Z-140313T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
430 AM EDT TUE MAR 11 2014

...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY.
THIS UPGRADES THE GALE WATCH WHICH WAS PREVIOUSLY IN EFFECT.

* WINDS...NORTHEAST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ043>045-063>065-111630-
/O.UPG.KBUF.GL.A.0008.140312T1500Z-140313T0600Z/
/O.NEW.KBUF.GL.W.0008.140312T1200Z-140313T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
430 AM EDT TUE MAR 11 2014

...GALE WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM EDT
THURSDAY. THIS UPGRADES THE GALE WATCH WHICH WAS PREVIOUSLY IN
EFFECT.

* WINDS...NORTHEAST TO 40 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ040-111630-
/O.NEW.KBUF.GL.A.0009.140312T1200Z-140313T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
430 AM EDT TUE MAR 11 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* WINDS...NORTHEAST TO 35 KNOTS.

* WAVES...THE LAKE IS MOSTLY ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Mar 10, 4:18 PM EDT, 24 minutes earlier.

Area forecast discussion, Mar 10, 4:18 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
418 PM EDT MON MAR 10 2014

.SYNOPSIS...
LOW PRESSURE NEAR LAKE SUPERIOR WILL TRACK EAST INTO CENTRAL QUEBEC
TONIGHT. THIS SYSTEM WILL BRING SOME RAIN AND SNOW SHOWERS TO THE
NORTH COUNTRY TONIGHT WITH JUST A CHANCE OF RAIN AND SNOW SHOWERS
ELSEWHERE...ALONG WITH MILDER TEMPERATURES THAT WILL LAST THROUGH
TUESDAY. A LATE WINTER STORM WILL THEN BRING A SIGNIFICANT SNOWFALL
TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...FOLLOWED BY A BRIEF SHOT
OF COLD AIR FOR THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
TONIGHT...LOW PRESSURE CENTERED NEAR LAKE SUPERIOR WILL PUSH EAST
AND INTO CENTRAL QUEBEC...WHILE PUSHING ITS ASSOCIATED WARM FRONT
NORTHEASTWARD ACROSS CENTRAL/EASTERN NEW YORK AND INTO NEW ENGLAND.
AT THE SAME TIME...A COUPLE OF SHORTWAVE IMPULSES WILL DROP
SOUTHEASTWARD ACROSS NEW YORK STATE BETWEEN THE EVENING AND EARLY
OVERNIGHT HOURS...WITH THE STRONGER OF THESE RIPPLING SOUTHEAST
ALONG THE FRONTAL BOUNDARY AND CROSSING THE NORTH COUNTRY IN THE
PROCESS. THIS FEATURE WILL BRING A ROUND OF LIGHT PRECIPITATION TO
AREAS FROM OSWEGO COUNTY NORTHEASTWARD TONIGHT...WHILE THE REMAINDER
OF THE AREA SHOULD SEE A MUCH LOWER AND SHORTER-LIVED CHANCE OF
PRECIP IN ASSOCIATION WITH THE PASSAGE OF THE WEAKER SHORTWAVE OF
THE PAIR. REGARDLESS OF THE GRADIENT IN PRECIP CHANCES...ALL AREAS
SHOULD SEE ANOTHER INCREASE IN CLOUD COVER FOR AT LEAST A TIME
TONIGHT IN ASSOCIATION WITH THE PASSING WAVES...BEFORE SOME LIMITED
CLEARING REDEVELOPS OVERNIGHT ACROSS PARTS OF THE NIAGARA
FRONTIER/FINGER LAKES/NORTH COUNTRY WITH INCREASING DRYING AND
SUBSIDENCE.

IN TERMS OF PTYPE...EXPECTED BOUNDARY LAYER TEMPS AND MODEL
TEMPERATURE PROFILES SUGGEST THAT CONDITIONS WILL BE MILD ENOUGH FOR
TONIGHT/S PRECIPITATION TO LARGELY FALL IN THE FORM OF JUST PLAIN
RAIN SOUTH OF LAKE ONTARIO...WHILE AN INITIALLY ELEVATION-DEPENDENT
RAIN/WET SNOW MIX ACROSS THE NORTH COUNTRY TRANSITIONS TO MAINLY
SNOW AS THERMAL PROFILES COOL BELOW CRITICAL THRESHOLDS. AS SUCH...
THE HIGHER TERRAIN OF THE NORTH COUNTRY COULD SEE A SLUSHY INCH OR
SO OF ACCUMULATION TONIGHT...WITH A DUSTING TO A COATING POSSIBLE
ACROSS THE LOWER ELEVATIONS OF OSWEGO...JEFFERSON...AND LEWIS
COUNTIES.

DURING TUESDAY...EXPECT A DRY AND QUIET DAY AREAWIDE AS NEW YORK
STATE COMES UNDER THE INFLUENCE OF A COL BETWEEN TWO HIGH PRESSURE
SYSTEMS OVER THE NORTHERN PLAINS AND WESTERN ATLANTIC...AND
DEPARTING LOW PRESSURE OVER QUEBEC/A GATHERING WINTER STORM OVER THE
SOUTHERN PLAINS STATES. ANY LINGERING LOWER CLOUDS ACROSS INTERIOR
SECTIONS SHOULD DISSIPATE FAIRLY EARLY...WITH MID AND HIGH CLOUDS
THEN INCREASING FROM SOUTHWEST TO NORTHEAST THROUGH THE REMAINDER OF
THE DAY IN ADVANCE OF THE DEVELOPING STORM WELL TO OUR SOUTHWEST. AT
THIS POINT...EXPECT THE LEADING EDGE OF THE PRECIP ASSOCIATED WITH
THIS SYSTEM TO REMAIN LARGELY TO OUR SOUTHWEST THROUGH THE DAY.

IN TERMS OF TEMPS...THESE WILL RANGE ABOVE AVERAGE THROUGH THIS
PERIOD...WITH LOWS ONLY FALLING TO THE LOWER TO MID 30S TONIGHT...
AND HIGHS AGAIN REACHING WELL INTO THE 40S AWAY FROM ANY LAKE
INFLUENCES/OUTSIDE OF THE NORTH COUNTRY ON TUESDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE MAJOR CHANGE FROM THE PREVIOUS FORECAST IS BASED ON SLIGHTLY
NORTHWARD SHIFT IN THE FORECAST TRACK OF THE LOW. THIS HAS INCREASED
THE CONFIDENCE IN WARNING SNOWFALL AMOUNTS ACROSS MOST OF WESTERN
NEW YORK...WITH THE EXCEPTION OF THE SOUTHERN TIER WHERE SOME SLEET
OR FREEZING RAIN MAY MIX IN AT TIMES. SNOWFALL FORECASTS VARY BY
LOCATION...WITH STORM TOTALS OF 8 TO 14 INCHES EXPECTED. THE
GREATEST SNOWFALL IS LIKELY TO FALL ACROSS THE NORTHERN GENESEE
VALLEY AND WESTERN FINGER LAKES...WHERE THE LOW WILL BE THE
STRONGEST AND WHERE THERE WILL BE SOME LAKE ENHANCEMENT. NOW FOR THE
DETAILS...

TUESDAY NIGHT WILL START OFF CALM ENOUGH...BUT CONDITIONS WILL
DETERIORATE AS SNOW MOVES IN FROM THE WEST. THE INITIAL ROUND OF SNOW
WILL BE DUE TO A JET STREAK...WHICH IS WELL AHEAD OF THE MAIN
SYSTEM. AS THIS PASSES TO OUR NORTH TUESDAY NIGHT...OUR REGION WILL
BE IN THE RIGHT REAR QUADRANT...WHICH IS FAVORABLE FOR LIFT. THIS
WILL BRING A GENERIC 1 TO 2 INCHES OF SNOW SOUTH OF LAKE ONTARIO.
SURFACE TEMPERATURES WILL BE NEAR OR ABOVE FREEZING ACROSS THE
SOUTHERN TIER...WHERE RAIN MAY MIX IN WITH THIS INITIAL WAVE OF
LIGHT PRECIPITATION.

THE BIG SNOWS WILL COME ON WEDNESDAY...AS SLUG OF WARM AIR ADVECTION
IN THE MID LEVELS LIFTS NORTHWARD INTO OUR REGION. BY WEDNESDAY
MORNING THE SURFACE LOW WILL STILL BE ACROSS OHIO...WITH THE LOW
FORECAST TO INTENSIFY RAPIDLY AS IT MOVES TO SOUTHEASTERN NEW YORK
ON WEDNESDAY EVENING. THERE IS LITTLE DISAGREEMENT AMONG THIS SO
FAR...WITH MINOR MODEL DIFFERENCES SIMPLY STEMMING FROM DIFFERENT
TRACKS OR TIMING IN THE INTENSIFICATION. LOOKING AT RECENT RUNS OF
THE NAM/GFS/GEM/ECMWF/UKMET AND ASSOCIATED ENSEMBLES...THERE IS A
RELATIVELY NARROW SPREAD OF SOLUTIONS FROM THE CONSENSUS. THIS
SAID...SLIGHT CHANGES IN THE TRACK ARE LIKELY...WHICH WILL AFFECT
SNOWFALL ACCUMULATIONS. BECAUSE OF THIS...HAVE KEPT WATCHES IN PLACE
BOTH NORTH AND SOUTH OF THE WARNING CORRIDOR.

AS THE LOW INTENSIFIES ON WEDNESDAY...THE LOW WILL CLOSE OFF AT 850
AND 700 MB...DEVELOPING A TROWAL AND WRAP AROUND MOISTURE. THIS IS
LIKELY TO PRODUCE THE MOST INTENSE SNOWFALL RATES OF AN INCH OR TWO
AN HOUR ACROSS NORTHERN PORTIONS OF THE GENESEE VALLEY AND WESTERN
FINGER LAKES WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THERE WILL
ALSO BE SOME MODEST LAKE ENHANCEMENT AND OROGRAPHIC LIFT. IF ALL OF
THIS COMES TOGETHER...IT IS POSSIBLE THAT LOCALIZED SNOWFALL AMOUNTS
WILL EXCEED THE CURRENT FORECAST...BUT THIS WILL HAVE TO BE FINE
TUNED WHEN THE LOCATION OF SUCH A MESOSCALE FEATURE CAN BE BETTER
DETERMINED.

THE LOW WILL TRACK ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY
NIGHT...BUT WITH THE UPPER LOW STILL TRAILING THE SURFACE LOW...AND
A COLD NORTHERLY FLOW...LAKE ENHANCED SNOW WILL LINGER SOUTH OF LAKE
ONTARIO MUCH OF THE NIGHT. THERE ALSO WILL BE NORTHERLY WINDS 15 TO
30 MPH ON WEDNESDAY AFTERNOON AND WEDNESDAY EVENING WHICH WILL
RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. AS A
RESULT...DIFFICULT TRAVEL CONDITIONS WILL LINGER EVEN AFTER THE
HEAVIEST SNOW TAPERS OFF.

TEMPERATURES DURING THE EVENT WILL START OFF NEAR FREEZING...BUT
WILL RAPIDLY DROP LATE WEDNESDAY AND WEDNESDAY NIGHT AS THE LOW
PULLS DOWN ARCTIC AIR. LOWS ON WEDNESDAY NIGHT SHOULD BE IN THE
SINGLE DIGITS IN MOST LOCATIONS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
COLDER AIR WILL FOLLOW THE STORM WITH NORTHERLY WINDS ACROSS LAKE
ONTARIO PRODUCING A BROAD AREA OF LAKE EFFECT SNOW SHOWERS SOUTH OF
THE LAKE ON THURSDAY. AN EXTREMELY COLD AIRMASS FOR MID MARCH WILL
DUMP INTO THE TROUGH IN THE WAKE OF THIS SYSTEM. HIGHS WILL STRUGGLE
TO REACH THE MID TEENS ACROSS LOWER ELEVATIONS...WITH LOWER TEENS
ACROSS HIGHER TERRAIN.

THE COLD WILL BE SHORT LIVED AS THE TROUGH REMAINS PROGRESSIVE AND
QUICKLY MOVES OUT OF THE AREA. EXPECT TEMPERATURES TO RECOVER TO
NEAR AVERAGE AGAIN BY FRIDAY. THE NEXT CHANCE OF LIGHT SNOW WILL
ARRIVE LATER FRIDAY NIGHT AND SATURDAY AS A WEAKER MID LEVEL TROUGH
DIGS INTO THE GREAT LAKES AND NORTHEAST. HIGHS ON FRIDAY AND
SATURDAY WILL BE IN THE MID TO UPPER 30S OR EVEN LOWER 40S IN THE
WARMER SPOTS.

HIGH PRESSURE RIDGING IN ACROSS THE GREAT LAKES WILL BRING AN END TO
ANY CHANCE OF PRECIP BY SUNDAY. IT WILL ALSO TURN COLDER HOWEVER
WITH TEMPERATURES RETURNING TO BELOW AVERAGE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FOR THE REST OF THE DAYLIGHT HOURS...CONDITIONS SOUTH OF LAKE
ONTARIO WILL BE VFR IN THE WAKE OF A SLOWLY LIFTING WARM FRONTAL
BOUNDARY. FURTHER TO THE NORTHEAST...GENERAL MVFR TO LOWER-END VFR
CIGS WILL BE THE RULE ACROSS THE NORTH COUNTRY.

TONIGHT...A COUPLE OF ADDITIONAL SHORTWAVES WILL DROP SOUTHEAST
ACROSS THE REGION. THE STRONGER OF THESE WILL DROP ACROSS THE NORTH
COUNTRY ALONG THE AFOREMENTIONED FRONTAL BOUNDARY AND BRING SOME
RAIN/SNOW SHOWERS AND ASSOCIATED MVFR CONDITIONS...WITH SOME
LOCALIZED IFR POSSIBLE WITHIN ANY SNOW SHOWERS. THE OTHER...WEAKER
SHORTWAVE WILL DROP ACROSS WESTERN NEW YORK AND BRING A CHANCE OF
RAIN/SNOW SHOWERS ALONG WITH ANOTHER ROUND OF MVFR CIGS...BEFORE
THESE IMPROVE FROM NORTHWEST TO SOUTHEAST LATER TONIGHT AND EARLY
TUESDAY MORNING WITH INCREASING DRYING/SUBSIDENCE BEHIND THE
SHORTWAVE.

ON TUESDAY...ANY LEFTOVER MVFR CIGS ACROSS INTERIOR SECTIONS SHOULD
DISSIPATE FAIRLY EARLY. ONCE THESE ARE GONE...EXPECT VFR CONDITIONS
FOR THE BALANCE OF THE DAY...THOUGH CLOUDS WILL BE ON THE INCREASE
AGAIN DURING THE AFTERNOON IN ADVANCE OF AN ORGANIZING STORM SYSTEM
OVER THE MISSISSIPPI VALLEY.

OUTLOOK...
TUESDAY NIGHT...DETERIORATION TO MVFR/IFR WITH SNOW DEVELOPING SOUTH
OF LAKE ONTARIO.
WEDNESDAY...WIDESPREAD IFR IN SNOW...
THURSDAY...VFR/MVFR WITH SCATTERED TO NUMEROUS SNOW SHOWERS.
FRIDAY...MAINLY VFR.
SATURDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
EXPECT A MODEST SOUTHWESTERLY FLOW TO CONTINUE ACROSS THE LOWER
LAKES REGION TONIGHT...BEFORE WEAKENING ON TUESDAY. A DEVELOPING
WINTER STORM WILL THEN BRING HIGH-END ADVISORY-LEVEL TO POSSIBLY
GALE-FORCE WINDS TO LAKE ONTARIO ON WEDNESDAY...WITH THE EXACT
STRENGTH OF THESE DEPENDENT ON ITS EVENTUAL STRENGTH AND TRACK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 2 AM WEDNESDAY TO 2 AM EDT THURSDAY
     FOR NYZ001-002-010>012-085.
     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR NYZ007.
     WINTER STORM WARNING FROM 8 AM WEDNESDAY TO 8 AM EDT THURSDAY
     FOR NYZ006-008.
     WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY
     FOR NYZ003>005-013-014.
     WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
     WEDNESDAY NIGHT FOR NYZ019>021.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
         FOR LOZ042>045-062>065.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Mar 10, 3:55 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT MON MAR 10 2014

NYZ007-112000-
JEFFERSON-
355 PM EDT MON MAR 10 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-112000-
OSWEGO-LEWIS-
355 PM EDT MON MAR 10 2014

...WINTER STORM WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-112000-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
355 PM EDT MON MAR 10 2014

...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-085-112000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
355 PM EDT MON MAR 10 2014

...WINTER STORM WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-112000-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
355 PM EDT MON MAR 10 2014

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-SLZ022-024-112000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
355 PM EDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-112000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
355 PM EDT MON MAR 10 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:00 AM EDTWinter Storm WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more24 hr
Mar 10, 3:55 PM EDTWinter Storm WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more58 hr

Nearby

Gale Watches in New York, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.